MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; IMPLANTABLE PORT
Model Number 0603870
Medical Device Problem Codes Component Incompatible (1108); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 09/2022).
 
Event or Problem Description
It was reported that during advancement with force, the dilator allegedly became wrinkled which caused the guide wire to allegedly fold.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: per the lot history review, this is the 1st complaint reported for this lot number and issue within the cfa period.The quantity affected is 1.Based upon the severity level and lot quantity, a dhr review is not required.However, the dhr was requested to review manufacturing records.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one 7fr introducer, one 7fr sheath, and one guidewire was returned for evaluation.Visual, tactual, functional, and microscopic evaluations were performed.The investigation is confirmed for dilator tip damage, as the device clearly manifested damage and protrusion on the dilator tip, along with wrinkling of the sheath and breakage of the guidewire and knotting of its tip.The straight, proximal end of the guidewire could be passed through the introducer.The definitive root cause could not be determined based upon available information.The original cause of the sequence of events is not certain based on the returned sample and the report.However, the customer reports that introducer damage occurred prior to the guidewire ¿folding.¿ if the dilator tip damage occurred first, the breakage and knotting of the guidewire may have resulted if significant, repetitive force were applied by the clinician.While the original source of the damage to the dilator tip is uncertain, possibilities include forceful insertion against the guidewire, damage/malformation prior to insertion, insufficient skin nick, insertion technique, and excessive force.
 
Event or Problem Description

Brand Name
MRI L/P PORT W/GROS 7.0F
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8561167
Report Number3006260740-2019-01214
Device Sequence Number19291693
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number0603870
Device Catalogue Number0603870
Device Lot NumberREBX0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1